Tot's withdrawal to eczema cream leaves him with sores so bad people thought he had leprosy

Savannah LaQua, 25, says the doctors didn’t warn her that the little boaz’s skin could become “addicted” to the steroid cream after she started using it to treat mild eczema.

Savannah LaQua and her son Boaz LaQua (

Image: Kennedy News and Media)

The mother of a toddler with eczema claims her boy was mistaken for a “leper” after painful, weeping wounds broke out on his skin when she stopped using steroid cream on his skin.

Savannah LaQua, 25, says doctors didn’t warn her that little boaz’s skin could become “addicted” to the cream after she started using it to treat mild eczema.

She started applying the cream to treat his skin when Boaz was just four months old – but after stopping the cream six months ago on the advice of a friend, Savannah noticed he was causing weeping wounds and scabs all over his body of something called topical steroid withdrawal.

The two-year-old boy was tied to the bed for weeks and had to sleep with socks on his hands to avoid scratching his skin.

Painful looking images show Boas’ entire body covered in red and angry open wounds, with piles of flaky skin covering his clothes.

Do you have a story that you think we should share? Email us at [email protected]

It is believed that Boaz’s severe reaction was caused by a withdrawal experience of the steroid in the cream
(

Image:

Kennedy News and Media)

Boaz was forced to sleep with socks on his hands so he could not scratch his eczema-prone skin
(

Image:

Kennedy News and Media)

It is believed that the severe reaction is caused by an experience of withdrawal of the steroid in the cream.

Now the mother, who stays at home, does without lotions and only bathes Boaz once a week. She shares her story to draw attention to the painful condition.

Savannah, of Forest Lake, Minnesota, USA, said the red rashes and bumps appeared about two months after stopping the cream completely.

“They got worse every day,” she says.

“It got to the point that he was bedridden for a week because there were wounds all over his body.

Mama Savannah said her toddler was covered with wounds all over his body
(

Image:

Kennedy News and Media)

“He struggled to walk because his body hurt so much. It was horrible to see, the worst I’ve ever been through.”

Savannah said people said he looked like he had leprosy because he had sores and his skin was flaky and rough.

It was stressful, she said, as they didn’t know much about topical steroid withdrawal and therefore didn’t know if he was going to make a full recovery.

“We had to put socks on his hands because he kept scratching. It was like chronic itching and there were open wounds,” she said.

The little boy had to stay in bed for weeks because it was too painful for him to move and he couldn’t go out in the heat.

While he was tied to the bed, Savannah had to monitor him constantly to make sure he wasn’t scratching his skin and bleeding.

“He didn’t live the life of a normal two-year-old,” she said.

Savannah had carefully applied the creams twice a day for more than a year after Boaz suffered from mild eczema behind the knees at the age of three months.

But when a friend warned her about the harmful side effects of such a long use, she decided to wean Boaz completely.

She claims no one told her not to use this type of cream for more than ten days.

Six months after stopping the cream, Boaz is slowly beginning to recover, but Savannah shares her son’s story to help raise awareness.

“Parents should trust their own instincts, know their own child, and do their own research,” she said.

“I’m ashamed because I didn’t look inside myself.”

While topical steroid withdrawal can take years to recover from, Savannah hoped that his skin would regenerate faster because of his youth.

“He’s so much happier in himself now, but there’s still a long way to go,” she said.

WHAT IS TOPICAL STEROID WITHDRAWAL?

The term “topical steroid withdrawal” (also known as topical steroid addiction or red skin syndrome) refers to a set of symptoms that can occur in the days and weeks after a person stops using topical steroid drugs.

The potentially debilitating symptoms of TSW can be burning, crying, peeling, peeling, peeling, spreading, swelling, redness, wrinkling, thin skin, purulent bumps, cracking, itching, nodules, pain, insomnia, hair loss, tremors, fatigue, and depression Disability.

Get all the breaking news in your inbox. Sign up for the free Mirror newsletter

.

Leave a Comment